essential thrombocythemia (mpl factor)

3 Posts | Page(s): 1 

essential thrombocythemia (mpl factor)

by GatorGal on Sun Mar 26, 2017 03:29 PM

Quote | Reply

I have been taking Hydroxyurea for 5 months, 1000 mg/daily. My platelet count is down, but I've developed swelling in my ankles, along with a red, itchy rash on the ankles and a little up the shin. Purple color in my feet. Bruising, maybe from scratching. Taken off Hydrea to see if that is the cause. Am concerned. Has anybody else had a reaction like this? Thanks.

RE: essential thrombocythemia (mpl factor)

by simchadovid on Sun Mar 26, 2017 10:25 PM

Quote | Reply

After being on Hydrea for about 4 years I developed uncler on my ankles. What you described sounds like what happened to me. I went to a vascular surgeon who did a number of vein closures to improve circulation but it did not heal completely.

I went off hydrea and the ulcers finally healed. I've been off the hydrea for about 2 years and me platelet count has stay in the 350-450 range. I still take a mini asperin. I'm 69.

Ankle ulcers are a know side effect of Hydrea.

Hope this helps.

RE: essential thrombocythemia (mpl factor)

by GatorGal on Tue Mar 28, 2017 03:50 AM

Quote | Reply

Thank you for the information. I have had an angiogram on my leg, but didn't need a stent, yet. I'm thinking I may have PAD, in addition to the effects from the Hydrea. Nice to know that it's possible to stop taking it. So glad you are off it and that your platelets have stayed low. Thanks again.

3 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.